MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SUPPORT ROD, 34 CM

KARL STORZ SE & CO. KG SUPPORT ROD, 34 CM
Model Number 8575KD
Medical Device Problem Codes Material Fragmentation (1261); Mechanical Jam (2983); Key or Button Unresponsive/not Working (4063)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there is a defect adjustment wheel on a laryngoscope holder.The wheel was stuck and not able to rotate the full angulation during procedure.Some tiny metal fragments were found on the gear after procedure.Acording to the customer no fragments fell in patient.The surgery was prolonged for 30 minutes.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information added in section d10 concomitant medical products.Device evaluation: (b)(4): upon examination of the rejected item 8575kd (batch wm02), it was found that the distal end had slight corrosion spots, which did not impair functionality.However, the nature of the damage indicates improper reprocessing, most likely caused by the customer.No connection could be established with the defect pattern of item 8575ka.This device shows no defects described in the complaint and is functioning as intended.(b)(4): the laryngoscope holder model göttingen (article no.8575gn, lot zm01) was examined following a customer complaint.The investigation revealed chip formation at the thread, which confirmed the customer complaint.Further tests showed that the gear wheel rubs against the worm, resulting in pitting.Machining by grinding showed only a slight improvement.Comparison with an older gear wheel (2002) indicated that the problem lies with the worm itself.The detailed analysis confirmed that the complaint was due to a technical problem with the worm and was not a handling error.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
SUPPORT ROD, 34 CM
Common Device Name
SUPPORT ROD, 34 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 
MDR Report Key22905310
Report Number9610617-2025-01492
Device Sequence Number15666364
Product Code CCW
UDI-Device Identifier04048551210932
UDI-Public04048551210932
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8575KD
Device Catalogue Number8575KD
Device Lot NumberZM01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICLE: 8575KD. LOT/SN: LOT WM02.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown